MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO MEDICAL CORPORATION GLIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GR3513
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E3: occupation: lead tech the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Review of the manufacturing record and the shipping inspection record of the involved product code/lot number confirmed that there was not any anomaly in them.A search of the complaint file found no other similar report of the product with the involved product code/lot number from other facilities.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that the glidewire broke during a procedure.It was referenced that it had not been left in the patient.The event occurred intra-operative.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide an update to section d9 and the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.Since the actual sample was not returned, investigation of it could not be performed.Based on the investigation result, no anomaly was found in the manufacturing record and the shipping inspection record.However, since the actual sample was not returned and analysis could not be performed, it was not possible to identify the cause of occurrence.Ashitaka factory assures the quality of this product by performing following controls.The guidewire is passed through the dedicated tool on 100% basis to confirm that there is no peeling of the outer layer or adhesion of any foreign substances on the surface of guidewire.Through eddy current flaw detection*, it is confirmed that there is no crack in the core wire over the entire length.The outer diameter of core wire is controlled to assure the strength of core wire.Before packaging, 100% visual inspection is performed to confirm that there are no anomalies in their appearance, such as peeling of the outer layer, exposure of core wire, or scratches.(*eddy current flaw detection: when an alternating current is passed through a coil, a magnetic field is generated in the direction perpendicular to the current.When the coil is brought close to the conductor (core wire), an eddy current is generated on the surface of the conductor.If any anomaly including a crack is generated in the conductor, the eddy current avoids the crack and flows around the conductor, so that the flow changes as compared with the case where there is no crack.The method of detecting changes in the flow of eddy currents and searching for cracks is called eddy current flaw detection.) the instructions for use (ifu) of this product includes the following information: "[warnings] if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire and/or the catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.".
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide a correction to section d1: brand name, section d4: udi, model number, and the catalog number.

Brand Name
GLIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key18235992
Report Number9681834-2023-00250
Device Sequence Number20578885
Product Code DQX
UDI-Device Identifier04987350778376
UDI-Public(01)04987350778376(17)250430(10)230508
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberGR3513
Device Catalogue NumberRF*GA35083A
Device Lot Number230508
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2023
Supplement Date Received by Manufacturer01/25/2024
07/03/2024
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date02/07/2024
07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown